Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 13, 2011, 3:28 PM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- May 13, 2011, 3:59 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS53 KPAH 132028
SVRPAH
MOC133-143-132115-
/O.NEW.KPAH.SV.W.0191.110513T2028Z-110513T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
EAST CENTRAL NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT.
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF EAST PRAIRIE..AND MOVING EAST AT 15 TO 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
EAST PRAIRIE...
ANNISTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3687 8923 3675 8922 3666 8917 3660 8926
3664 8934 3678 8947
TIME...MOT...LOC 2028Z 269DEG 12KT 3666 8940
WIND...HAIL 60MPH 1.75IN
$$1 follow-up statement
235
WWUS53 KPAH 132059
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT FRI MAY 13 2011
MOC133-143-132108-
/O.CAN.KPAH.SV.W.0191.000000T0000Z-110513T2115Z/
MISSISSIPPI MO-NEW MADRID MO-
359 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEW MADRID AND
SOUTHERN MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA...SO THE WARNING HAS BEEN
CANCELLED. ADDITIONAL STORMS THROUGH THE REST OF THE AFTERNOON MAY
STILL PRODUCE SMALL HAIL.
LAT...LON 3687 8923 3675 8922 3666 8917 3660 8926
3664 8934 3678 8947
TIME...MOT...LOC 2058Z 269DEG 12KT 3666 8928
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM CDT, 28 minutes earlier.
Area forecast discussion, May 13, 3:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT FRI MAY 13 2011 .DISCUSSION... UPPER LOW WILL CONTINUE TO MOVE EAST SOUTHEAST TONIGHT...REACHING THE MID MS RIVER VALLEY BY MIDNIGHT. CLUSTERS OF STRONG TO SEVERE STORMS ONGOING OVER ERN MO ARE ASSOCIATED WITH A COLD FRONT...AND WILL MAKE THEIR WAY ACROSS MUCH OF THE REGION LATE TODAY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS...WITH VERY UNSTABLE LI VALUES IN THE MINUS 6 TO MINUS 8 RANGE ALONG AND WEST OF THE MS RIVER. EVEN MINUS 3 TO MINUS 5 OVER THE REST OF THE FORECAST REGION. 0 TO 6KM BULK SHEAR VALUES 40 TO 45KTS...SO ORGANIZED ROTATING UPDRAFTS WILL BE LIKELY. HOWEVER WITH SWLY SFC WINDS ALONG WITH VERY LOW 0 TO 1 KM SRH VALUES POINT TO ONLY A LOW POTENTIAL FOR TORNADO DEVELOPMENT...THO IT IS NOT NIL. EXPECT ACTIVITY TO BECOME NON SEVERE AFTER SUNSET AS INSTABILITY AND BULK SHEAR VALUES WANE SUBSTANTIALLY. ONCE THE UPPER LOW PASSES BY SATURDAY...THE MODELS ARE QUITE VARIABLE WITH THE EXACT EVOLUTION OF THE H5 PATTERN OVER THE OHIO VALLEY FOR THE REST OF THE WEEKEND INTO MONDAY. REGARDLESS OF THE MODEL OF CHOICE...THE IDEA IS...WE WILL STILL BE UNDER THE INFLUENCE OF A CLOSED DOUBLE BARREL UPPER LOW JUST TO OUR EAST THROUGH MONDAY. THE RESULT WILL BE LOTS OF CLOUDS ALONG WITH ON AND OFF CHANCES OF LIGHT RAIN SHOWERS AND MUCH...MUCH COOLER WEATHER THIS WEEKEND. HIGHEST CHCS OF LIGHT RAINS LOOK TO BE OVER IL/IN COUNTIES. MAY NOT SEE THE SUN THE ENTIRE WEEKEND OVER MUCH OF THE REGION. THE MED RANGE MODELS AND THEIR ENSEMBLES ARE NOT THAT FAR APART IN THE EXTENDED PERIOD. IN A HIGH AMPLITUDE MID/UPPER LEVEL FLOW...A LOBE OF MID LEVEL VORTICITY IN THE LONGWAVE TROF OVER THE ERN CONUS WILL DEPART THE PAH FORECAST AREA ON MON...RESULTING IN A DECREASE IN RAIN SHOWERS FROM THE WEST...AND MORE BREAKS IN THE CLOUDS. MON NIGHT WILL PROBABLY BE DRY...EXCEPT PERHAPS IN SWRN IND/KY PENNYRILE REGION. WITH THE MID/UPPER LOW SO CLOSE TO OUR REGION... THIS SMALL CHANCE OF PCPN WAS HELD THROUGH TUE...AND ON AND OFF BEYOND AS WARM ADVECTION ALOFT COMMENCES AHEAD OF YET ANOTHER TIGHT MID/UPPER LEVEL LOW APPROACHING FROM THE CENTRAL PLAINS. AMOUNTS ARE EXPECTED TO BE LIGHT THO. BY FRI...A WARM FRONT SHOULD MOVE NWD THROUGH THE REGION...RESULTING IN A MINOR INCREASE IN POPS AND A RETURN OF TSTMS TO THE FORECAST. EXPECT LOTS OF COOL AIR AND SFC HIGH PRESSURE STREAMING SWD THROUGH THE MS RIVER VALLEY THROUGH TUE...AFTER WHICH THERE WILL BE A GRADUAL WARMING TREND. && .AVIATION... CLUSTERS OF STRONG TO POSSIBLY SEVERE STORMS ONGOING THIS AFTN OVER SE MO AND WILL LIKELY AFFECT AREAS NEAR MOST TAF SITES FROM 20Z THROUGH 00Z KPAH/KCGI...THEN 00Z TO AROUND 03Z KEVV/KOWB. STORMS MAY WEAKEN SOMEWHAT AFTER 00Z. WILL LIKELY BE A BREAK TO VFR CONDITIONS BEHIND THE THUNDERSTORMS...BUT LOW CIGS POSSIBLY IN THE IFR RANGE WILL WRAP SE INTO THE REGION TOWARD THE END OF THE TAF PERIOD AS UPPER LOW MOVES OVERHEAD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 13, 12:56 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CDT FRI MAY 13 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1256 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. SOME OF THE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...BRIEF TORNADO DEVELOPMENT CANNOT BE RULED OUT ENTIRELY. THESE STORMS MAY HOLD TOGETHER AND AFFECT THE REMAINDER OF THE QUAD STATE REGION LATER THIS AFTERNOON OR EARLY TONIGHT. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY...MAINLY ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. A FEW STRONGER STORMS MAY CONTAIN SMALL HAIL. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER FLOOD INFORMATION. THE SEVERITY OF THE FLOODING IS FORECAST TO DECREASE TO MINOR OR MODERATE OVER THE NEXT WEEK AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON OVER MUCH OF THE REGION SOUTH OF A PINKNEYVILLE TO SHAWNEETOWN ILLINOIS LINE.
In the hours before
Special weather statement, May 13, 1:20 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI MAY 13 2011 MOZ110-114-131930- STODDARD-NEW MADRID- INCLUDING THE CITIES OF...BLOOMFIELD...NEW MADRID 120 PM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY... STRONG THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. ONE STORM WAS DEVELOPING NEAR CAMPBELL MISSOURI EAST AT 30 MPH. THROUGH 2:30 PM...THIS STORM WILL AFFECT THE COMMUNITIES OF DEXTER..BERNI...BAKER...PARMA...RISCO AND TALLAPOOSA. THE STORM IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND BRIEF TORRENTIAL RAINS. INDIVIDUALS WORKING OR RECREATING OUTSIDE SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
Local storm report, May 13, 2:16 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 S NAYLOR 36.53N 90.61W
05/13/2011 M1.75 INCH RIPLEY MO LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED SOUTH OF TOWN ALONG ROUTE
142. WIND DAMAGE ALSO REPORTED WITH THIS STORM. SMALL
TREES DOWNED AS WELL AS A FEW POWER LINES. NO ESTIMATE ON
WIND SPEED.
&&
SMITTYLocal storm report, May 13, 2:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL CATRON 36.61N 89.71W
05/13/2011 M0.75 INCH NEW MADRID MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:25 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| May 12, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 44 min |
| May 13, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 19 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 1:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| May 13, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 44 min |
| May 13, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 31 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.